MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29999
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during insertion of a flexor ansel guiding sheath for an unknown procedure involving a patient of unknown age and gender, the device was noted to be frayed.The device was not able to be inserted into the patient.Another device of the same type, from the same lot, was used to complete the procedure.There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.
 
Additional Manufacturer Narrative
Investigation/evaluation: reviews of the complaint history, device history record, instructions for use (ifu), quality control procedures, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that the correct complaint device was returned in used condition.The dilator was fully inserted into the sheath with biomatter present in multiple locations.The dilator was then removed without any difficulty.Upon further inspection, no damage was observed to the dilator.The endhole of the sheath was also free of any frays or damage, and was noted to be in round.The transition between the sheath and dilator was deemed smooth.The tip of the sheath did contain a slight amount of accordion damage.This was determined as the cause of the difficult experienced by the user -not the fray that was originally alleged.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.However, one of the subassemblies for the device was reviewed and did not two nonconformances that were potentially related to the reported failure.Though these nonconformances may have been related to the failure, it should be noted that the affected units were scrapped and not replaced.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device, which indicates that the device is intended for introduction of therapeutic or diagnostic devices into the vasculature.Upon removal from the packaging, the device is to be inspected to ensure no damage has occurred.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be determined.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8881661
Report Number1820334-2019-01976
Device Sequence Number16656229
Product Code DYB
UDI-Device Identifier00827002299993
UDI-Public(01)00827002299993(17)220318(10)9598483
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2022
Device Model NumberG29999
Device Catalogue NumberKSAW-7.0-18/38-55-RB-ANL1-HC
Device Lot Number9598483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2019
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by Manufacturer10/07/2019
Initial Report FDA Received Date08/10/2019
Supplement Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1